MAUDE Adverse Event Report: TELEFLEX MEDICAL OEM UROPASS AS 12/14FR X 38 CM 5/BX; URETERAL ACCESS SHEATH

TELEFLEX MEDICAL OEM UROPASS AS 12/14FR X 38 CM 5/BX; URETERAL ACCESS SHEATH
Model Number 61238BX
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported, the olympus uropass's tip separated while in use.According to the initial reporter, the surgeon attempted to retrieve all the broken pieces.The scrub nurse did managed to retrieve some segments.However, after going to the bathroom, the patient noted some 'white remnants' that were possibly from the ureteral access sheath.There was no patient harm or consequence reported as a result of this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the original equipment manufacturer (oem) investigation.Due to the lack of contact information noted in the file per customer's request, no diligence efforts were made.The device was not returned to olympus, thus no physical evaluation of the device done.The customer's complaint was not able to be confirmed.The oem performed an investigation.A dhr review was conducted and the dilator lot passed inspection with no abnormalities noted.It is likely the cause of the event is environmentally related exposure of the device in the health care facility which resulted in degradation and embrittlement of the dilator polymer.The oem believes there was no manufacturing, material, or process related cause for this failure mode that would be considered within oem control.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer¿s investigation.Based on the legal manufacturer¿s investigation, ¿the failure mode of tip breakage was reviewed by the research and development material science group, and they determined that the failure mode to be linked to non-uniform blending of the radiopaque additive to the base material, which creates a localized compromising effect for buckle strength.The non-uniform blending is a random occurrence across all french size and length offerings nor is it lot specific.¿ the investigation has been closed and no further action was taken.Furthermore, the device history record could not be reviewed as it was not made available to olympus by the legal manufacturer.Olympus will continue to monitor the field performance of this device.

Brand Name
UROPASS AS 12/14FR X 38 CM 5/BX
Common Device Name
URETERAL ACCESS SHEATH
Manufacturer (Section D)
TELEFLEX MEDICAL OEM
3750 annapolis ln n, suite 160
plymouth MN 55447
MDR Report Key11692793
Report Number3003790304-2021-00069
Device Sequence Number3610651
Product Code KNY
UDI-Device Identifier00821925035409
UDI-Public00821925035409
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61238BX
Device Lot Number09K1700042
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer07/15/2021
08/11/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date07/20/2021
09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1